MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516910
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the stent remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex esophageal partially covered stent was implanted for extrinsic compression of the esophagus during an esophageal stenting procedure performed on (b)(6) 2021.During the procedure, the physician used a partially covered stent; however, after deployment, it was noted that the proximal part of the stent was covered.The stent remains implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex esophageal partially covered stent was implanted for extrinsic compression of the esophagus during an esophageal stenting procedure performed on (b)(6), 2021.During the procedure, the physician used a partially covered stent; however, after deployment, it was noted that the proximal part of the stent was covered.The stent remains implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.**review of record on (b)(6) 2021** during the procedure, the stent was incorrectly labeled.The original stent remains implanted.Note: it was reported that the label indicated the stent was a partially covered stent which is supposed to have an uncovered proximal end; however, the proximal end of the stent was covered.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a2101 captures the reportable event of labeling issue.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the stent remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block h11: block b5 has been corrected to make the event description more robust after review of the record on (b)(6), 2021.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12127309
Report Number3005099803-2021-03231
Device Sequence Number17228809
Product Code ESW
UDI-Device Identifier08714729765257
UDI-Public08714729765257
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model NumberM00516910
Device Catalogue Number1691
Device Lot Number0026183174
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1